Schizophrenia.com

Just saw my pdoc

She tells me that my shaking thumb and hand is not TD.
She also does not want to lower my risperidone, not even to 3mg.

I don’t know what to think.

1 Like

If it’s not TD, what is it?

1 Like

My pdoc said my shaking arm was a dystonia?? I think it’s permanent from Zoloft whatever it is

1 Like

could be a tremor eps meds can cause that, td is usually face, sometimes docs just want to do what they want

2 Likes

Take it to your family doctor/gp. It could be anything.

1 Like

My hands shake a little but 2 doctors have told me it’s from stress.

1 Like

She told me that if it was TD it would be permanent.
She thinks it could be from my Magnesium deficiency.

My pdoc said even if it was TD she won’t take me off of the risperidone.

1 Like

Sounds risky…

1 Like

I had a tremor on haldol but my pdoc just put me on cogentin. But I can’t take it because if side effects, so I just dealt with the tremor. After I got off the haldol it stopped. It’ll occasionally come back, but it’s not as bad.

3 Likes

I was on haldol and had gotten a tremor in both hands and legs. The cogentin didn’t help and after months of trying the doc agreed to put me on abilify. The tremors are gone. I hope you can get the shakiness figured j know it’s hard

3 Likes

My ring finger on both hands involtarily move back and forth. I take cogentin and every time I’m on it (out of the ten years diagnosed I was on it for almost half the time) I notice when I walk my arms get stiff they don’t flow normally. Just going back on it 2 months ago made me notice that. It’s either that or the typical AP they put me on.

3 Likes

Propranolol also works for eps and doesn’t have the side effects cogentin does.

2 Likes

I just may take it to my family doctor/gp.
I hope to God it’s not something more serious like Parkinson’s.

2 Likes

Can you get a second opinion?

2 Likes

Ill bring it up to her again if I’m the same.
In the meantime I may see my gp.
I’ll see what he says.

2 Likes

Good idea @Wave

2 Likes

You are on 4mg risperidone right? Is that high for bipolar disorder? I am diagnosed bipolar and started taking 5 mg risperidone for loud voices that were constant. It’s too much. I’m glad I stopped at 5 and not the 6 he told me to take. 3 probably would have been enough. I figured for bipolar the dose was around 2.

2 Likes

Have you had a referral to a neurologist?

2 Likes

I’m on 6mg of risperidone and my hands shake really bad. My pdoc put me on another med to counteract but some days are worst than other days. Plus they gave me eating and writing aides they help some.

2 Likes

I may either have bipolar or schizoaffective.
Either way my psychotic episodes get pretty intense.

@plorans-ploravit no I wasn’t referred to a neurologist yet by my psychiatrist.
I’ll see what my family doctor does.

1 Like